The deaths of two young individuals, ages 15 and 20, respectively, in the past 24 hours has prompted the Roseville Police Department to issue an alert about what it's calling a "sharp spike in overdoses and related deaths."
The two overdose deaths were separate incidents, police say, noting that officers have used Narcan to revive opioid overdose victims two times in the past 48 hours.
Police believe the spike in overdoses may be a result of a pill called "Perc 30," which can be deadly when mixed with fentanyl to become a synthetic opioid. Further analysis needs to be conducted to determine if the deaths of the 16- and 20-year-old was a result of opioids or the synthetic mixture.
"Roseville Detectives are actively partnering with the Ramsey County Violent Crime Enforcement Team and the Minnesota Bureau of Criminal Apprehension to locate the source and those responsible for distributing the deadly pills," Roseville PD said Saturday.
Warning signs of an opioid overdose include:
- Face is extremely pale or clammy to touch
- Breathing is very slow or stopped
- Body is limp
- Fingernails or lips are blue or purple
- Vomiting or making gurgling noises
- Cannot be woken up from sleep or unable to speak
- Slow heartbeat and/or low blood pressure
If an overdose is suspected, 911 should be called immediately and Narcan (naloxone) should be used if available.
Anyone with information about the spike in drug overdoses in Roseville is asked to inform police by calling 651-792-7008, or by filing a tip online here.